Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2007, 9:43 PM EDT for Chatham County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 9, 2007, 10:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 100144
SVRRAH
NCC037-100230-
/O.NEW.KRAH.SV.W.0099.070610T0143Z-070610T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1030 PM EDT
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHEAST OF FEARRINGTON...OR ABOUT 5
MILES SOUTHEAST OF CHAPEL HILL...MOVING SOUTH AT 20 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FEARRINGTON AROUND 955 PM...
JORDAN LAKE AROUND 1000 PM...
MONCURE AROUND 1020 PM...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...AND DEADLY LIGHTNING. GO INSIDE A
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3556 7904 3561 7908 3563 7913 3562 7917
3583 7911 3585 7910 3586 7891 3561 7900
3558 7898 3557 7893 3555 7896
$$
MWS2 follow-up statements
000
WWUS52 KRAH 100203
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT SAT JUN 9 2007
NCC037-100230-
/O.CON.KRAH.SV.W.0099.000000T0000Z-070610T0230Z/
CHATHAM NC-
959 PM EDT SAT JUN 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EASTERN CHATHAM COUNTY...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES
NORTHEAST OF FEARRINGTON...OR ABOUT 8 MILES SOUTH OF CHAPEL
HILL...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EASTERN FEARRINGTON
AND JORDAN LAKE.
HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS OF 60 MPH...AND
DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THESE LOCATIONS.
PEOPLE OUTSIDE SHOULD MOVE INDOORS AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3556 7904 3561 7908 3563 7913 3562 7917
3583 7911 3585 7910 3586 7891 3561 7900
3558 7898 3557 7893 3555 7896
$$
MWS000
WWUS52 KRAH 100226
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT SAT JUN 9 2007
NCC037-100233-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-070610T0230Z/
CHATHAM NC-
1023 PM EDT SAT JUN 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHATHAM COUNTY EXPIRES
AT 1030 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED
CONSIDERABLY... THEREFORE... THE WARNING WILL BE ALLOWED TO EXPIRE
AT 1030 PM.
A NEW THUNDERSTORM IS DEVELOPING 2 MILES EAST OF MONCURE... AND MAY
PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND GUSTY WINDS TO 35 MPH IN
THE EXTREME SOUTHEASTERN TIP OF CHATHAM COUNTY UNTIL AROUND 1030 PM.
LAT...LON 3556 7904 3561 7908 3563 7913 3562 7917
3583 7911 3585 7910 3586 7891 3561 7900
3558 7898 3557 7893 3555 7896
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:29 PM EDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 9, 2:29 PM EDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT SAT JUN 9 2007 .SYNOPSIS...A WEAK PRESSURE PATTERN WILL PERSIST OVER NORTH CAROLINA INTO MID WEEK. TEMPERATURES WILL COOL SLIGHTLY FROM THE READINGS OF PAST COUPLE OF DAYS. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION SLOW TO DEVELOP THIS AFTERNOON AS EXPECTED. RUC MODEL IS ATTEMPTING TO CLOSE OFF A WEAK LOW OVER SOUTH CAROLINA AND DRIVE SURFACE CONVERGENCE INLAND...TO WELL WEST OF RALEIGH BEFORE SUNSET. THIS LOOKS OVERDONE AND ANY LOW DEVELOPMENT WILL LIKELY BE FURTHER EAST...WITHOUT A FOCUS FOR CONVECTION OVER CENTRAL NORTH CAROLINA. ANY CONVECTION THAT DEVELOPS IN THE EAST MAY PERSIST A FEW HOURS PAST MIDNIGHT WITH THE AID OF EXITING 500 MILLIBAR VORTICITY CENTER. OTHERWISE OVERNIGHT SHOULD BE CALM WITH CURRENT FORECAST LOWS ACCEPTED. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... REFUSE TO GET EXCITED ABOUT ANY LOW LEVEL FEATURE THE MODELS DEVELOP IN THIS WEAK PATTERN. MODELS GET A BIT EXCITED ABOUT POSSIBLE CONVECTION AIDED BY AN INVERTED TROUGH...BUT DIFFER ON PLACEMENT AND TIMING. MOSTLY NORTH TO NORTHEAST FLOW THROUGH THE PERIOD WILL NOT PROVIDE ANY DEEP MOISTURE. SEA BREEZE IS NOT LIKELY TO MAKE MUCH PROGRESS INLAND DURING THIS PERIOD. THUS THE OVERWHELMING CHARACTER OF THE PERIOD WILL BE DRY. TEMPERATURES SLIP A BIT...THOUGH STILL SEVERAL DEGREES ABOVE NORMAL DURING THE AFTERNOON. LOWS MOSTLY 60 TO 65. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... OMEGA BLOCKING PATTERN OVER THE CONTINENTAL UNITED STATES DURING THIS PERIOD. THUS WITH TROUGH OFF THE EAST COAST...SEVERAL WEAK PERTURBATIONS WILL DROP SOUTHEAST. ADDITIONALLY BACK DOOR FRONTS WILL CROSS THE REGION WEDNESDAY AND AGAIN AT THE END OF THE WEEK. AT THIS POINT...RAIN CHANCES LOOK MINIMAL WITH THE POTENTIAL FOR MAINLY DIURNAL CONVECTION. HIGHS GENERALLY IN THE MID 80S WITH LOWS IN THE 60S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CUMULUS FIELD DEVELOPING OVER THE REGION...THUS SCATTERED LAYERS 4 TO 6 THOUSAND FEET VISIBILITIES UNRESTRICTED. POTENTIAL FOR WIDELY SCATTERED CONVECTION DEVELOPING MAINLY AFTER 20Z WITH LAYERS BRIEFLY BROKEN IN SHOWERS AND STORMS. RW/TRW LEAST LIKELY GSO/INT VICINITIES...THUS HAVE ONLY MENTIONED BROKEN LAYER 4 TO 5 THOUSAND FEET WITH CB UNTIL 00Z. SLIGHTLY BETTER POTENTIAL RDU-RWI-FAY MAINLY AFTER 22Z THROUGH 01Z. SO INCLUDED VCTS FOR THESE TAF SITES. VFR CONDITIONS AT ALL TAF SITES AFTER 05Z. LIGHT NORTH TO NORTHWEST WINDS 8 TO 10 MPH BECOMING LIGHT NORTHEAST AFTER 04Z. DID NOT INCLUDE FOG AT ANY TAF SITES OVERNIGHT AS EXPECT LIGHT BREEZE AND DRIER AIR WORKING IN. POTENTIAL FOR FOG IF RAIN OCCUR AT OR IN THE VICINITY ESPECIALLY FAY/RWI. HIGH PRESSURE WILL BUILD OVER THE AREA DURING SUNDAY WITH DRIER...LESS HUMID AIR OVER THE REGION. THUS VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jun 9, 6:45 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT SAT JUN 9 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 645 PM EDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS EVENING THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS EASTERN SECTIONS OF CENTRAL NORTH CAROLINA. THIS IS ROUGHLY ALONG AND EAST OF LINE EXTENDING FROM NEAR ROXBORO TO SILER CITY TO LAURINBURG. AN UPPER LEVEL DISTURBANCE IN THE NORTHWEST FLOW ALOFT WILL APPROACH THE REGION THIS EVENING. THIS WILL MOVE A TOP A COLD FRONT THAT WILL MOVE SOUTH THROUGH CENTRAL NORTH CAROLINA OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA EARLY THIS EVENING... AND SPREAD SOUTH INTO CENTRAL NORTH CAROLINA THIS EVENING. A FEW OF THE STORMS MAY BECOME LOCALLY INTENSE OR SEVERE THROUGH LATE EVENING. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH... AND PENNY SIZED HAIL. THE SEVERE THREAT WILL END AROUND MIDNIGHT AS THE AIR MASS COOLS AND STABILIZES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED IN THE TRIANGLE AREA THIS EVENING. BADGETT
In the hours before
Special weather statement, Jun 9, 8:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 835 PM EDT SAT JUN 9 2007 NCZ007>009-024>026-040-041-100130- CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-PERSON-VANCE-WAKE- 835 PM EDT SAT JUN 9 2007 ...SCATTERED STRONG THUNDERSTORMS MOVING SOUTH ACROSS PERSON... CENTRAL AND SOUTHERN GRANVILLE... AND VANCE COUNTIES... AT 835 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER STEM...OR ABOUT 6 MILES NORTH OF CREEDMOOR... MOVING SOUTH AT 20 MPH. OTHER THUNDERSTORMS WERE LOCATED JUST WEST OF ROXBORO... AND 5 MILES NORTH OF OXFORD... MOVING SOUTH AT 20 MPH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL MOVE ACROSS PERSON... NORTHEAST ORANGE... NORTHERN DURHAM... CENTRAL AND SOUTHERN GRANVILLE... AND VANCE COUNTIES THROUGH 930 PM. THIS INCLUDES THE AREAS FROM ROXBORO TO CREEDMOOR... BUTNER... DURHAM... FALLS LAKE... AND HENDERSON. THESE STORMS WILL LIKELY MOVE INTO THE NORTHERN PART OF THE TRIANGLE AREA INCLUDING DURHAM AND NORTH RALEIGH BEFORE 930 PM. FIND SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. BADGETT
Local storm report, Jun 9, 8:50 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BEREA 36.32N 78.73W
06/09/2007 E1.00 INCH GRANVILLE NC PUBLIC
QUARTER SIZE HAIL REPORTED IN THE TOWN OF BEREA.
&&
BSDLocal storm report, Jun 9, 9:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 S BUTNER 36.06N 78.77W
06/09/2007 E1.00 INCH GRANVILLE NC PUBLIC
QUARTER SIZE HAIL REPORTED SOUTH OF BUTNER.
&&
BSDSpecial weather statement, Jun 9, 9:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 934 PM EDT SAT JUN 9 2007 NCZ024-100200- ORANGE- 934 PM EDT SAT JUN 9 2007 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME EASTERN ORANGE COUNTY THROUGH 1000 PM EDT... AT 934 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE ORANGE AND DURHAM COUNTY LINE... ABOUT 8 MILES NORTHEAST OF CHAPEL HILL... OR 2 MILES WEST OF THE CITY OF DURHAM... MOVING SOUTH AT 20 MPH. ALTHOUGH MOST OF THE RAIN IS EXPECTED TO AFFECT LOCATIONS ON THE DURHAM SIDE OF THE COUNTY LINE... STRONG GUSTY WINDS OF 40 TO 50 MPH AND DEADLY CLOUD TO GROUND LIGHTNING ARE LIKELY IN EXTREME SOUTHEASTERN ORANGE COUNTY. THOSE OUTDOORS THIS EVENING SHOULD GET INDOORS IMMEDIATELY. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EASTERN CHAPEL HILL. MWS
Local storm report, Jun 9, 9:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 11 E DURHAM 35.98N 78.72W
06/09/2007 DURHAM NC LAW ENFORCEMENT
TREE DOWN ACROSS KEMP RD IN EASTERN DURHAM COUNTY.
&&
BSDLocal storm report, Jun 9, 9:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
941 PM EDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 11 E DURHAM 35.98N 78.72W
06/09/2007 DURHAM NC LAW ENFORCEMENT
TREE DOWN ACROSS CARPENTER RD IN EASTERN DURHAM COUNTY.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 30 min |
| Jun 9, 8:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 52 min |
| Jun 9, 9:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.